• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Antipsychotics

U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
135
Location
Oxford
Hello everyone,

I know I have been posting a lot but my psychiatrist is adjusting the dose for my meds at the moment quite often. More than two weeks ago she lowered my antipsychotic medication called Risperidone from 4 mg to 3 mg. Now 3 mg is not that much of a low dose, I used to be on 1 mg in previous years, but yesterday I started feeling on edge to the point where I would become restless and couldn't calm down and last night I didn't sleep very well. I don't feel as sedated or sluggish anymore but I was wondering if you think from experience they might need to go back to 4 mg. I felt really sedated before and I think my body now is not used to being on a lower dose. They have also upped my lithium from 800 mg to 1000 mg. Many thanks for your help.
 
X

Xaoc

Member
Joined
Oct 13, 2021
Messages
15
Location
Sweden
Hello everyone,

I know I have been posting a lot but my psychiatrist is adjusting the dose for my meds at the moment quite often. More than two weeks ago she lowered my antipsychotic medication called Risperidone from 4 mg to 3 mg. Now 3 mg is not that much of a low dose, I used to be on 1 mg in previous years, but yesterday I started feeling on edge to the point where I would become restless and couldn't calm down and last night I didn't sleep very well. I don't feel as sedated or sluggish anymore but I was wondering if you think from experience they might need to go back to 4 mg. I felt really sedated before and I think my body now is not used to being on a lower dose. They have also upped my lithium from 800 mg to 1000 mg. Many thanks for your help.
Hello!

I take 4 mg of risperidone (I used to take 6 but I complained that I would shake all the time and was worried people at work would notice). I have never been sluggish, just a lot less paranoid.

Does your doctor give you any sleep meds? If so...what? I know from past experiences. My doctor gave me Propiomazin (propovan here in Sweden) and it made me feel so dead tired! It was almost scary how tired I was the next morning and I usually get 7-8 hours sleep.

I know that a lot of medicines make one feel sluggish...why does your doctor keep changing medicines? (If you don't mind me asking)
 
U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
135
Location
Oxford
Hello!

I take 4 mg of risperidone (I used to take 6 but I complained that I would shake all the time and was worried people at work would notice). I have never been sluggish, just a lot less paranoid.

Does your doctor give you any sleep meds? If so...what? I know from past experiences. My doctor gave me Propiomazin (propovan here in Sweden) and it made me feel so dead tired! It was almost scary how tired I was the next morning and I usually get 7-8 hours sleep.

I know that a lot of medicines make one feel sluggish...why does your doctor keep changing medicines? (If you don't mind me asking)
Hi Xaoc,

The reason my dose of risperidone was lowered is because it makes me sedated and sort of zoned out. Lithium was increased because my depression would not shift. Normally I don't have sleeping problems and I have been on a lower dose of risperidone and never had troubles, but I am assuimg this is withdrawal symptoms that I am experiencing.
 
Wishbone

Wishbone

Well-known member
Joined
Apr 20, 2019
Messages
2,618
Location
England
Rather than point the finger at the Risperidone going lower it might be the Lithium going higher or just a temporary adjustment to both changing in opposite directions. But you can't be thinking about these things after one day, you need to give things much more time. You can have a few weeks of adjustment before things settle. When I first started mine I had tremors and everything but just ignored it for a decent amount of time and guess what, any issues I had have disappeared. Give your body time and don't allow your thoughts to run away from you with what if's. Risperidone is a potent drug so 3mg is still a fair whack. See how you are in a few weeks my friend.
 
X

Xaoc

Member
Joined
Oct 13, 2021
Messages
15
Location
Sweden
I agree with wishbone...I do not take lithium (I take depakote). I used to take it, but I don't remember how I felt with the risperidone/lithium combo.

Like wishbone says...give it a couple of weeks, then if you still feel sluggish talk to your doctor. Finding the right combo of meds took me like 3-4 years.
 

Similar threads

Top